Steroid-induced psychosis in an adolescent treatment and prophylaxis with risperidone

Pharmacists’ awareness of the risk of clinically significant and sometimes severe psychological, cognitive, and behavioral disturbances that may be associated with corticosteroid use is important, particularly in the vulnerable elderly in whom these symptoms may be misinterpreted. Medication therapy for corticosteroid-induced psychosis poses additional risk in the geriatric population. Discontinuation of long-term glucocorticoid therapy is associated with an increased risk of both depression and delirium or confusion, with older adults found to be at higher risk. In addition to having an awareness of this condition with its spectrum of symptoms, collaboration among clinicians regarding prevention and treatment is of the utmost importance.

Family members or friends of the person with psychosis can help by giving the doctor a detailed history and information about the patient, including recent life stressors, behavioral changes, previous level of social functioning, history of mental illness in the family, past medical problems and psychiatric disorders, drugs, and allergies (to foods and medications), as well as the person's previous psychiatrists and other physicians. A history of hospitalizations is also helpful so that prior records at these facilities might be obtained and reviewed.

Steroid-induced psychosis in an adolescent treatment and prophylaxis with risperidone

steroid-induced psychosis in an adolescent treatment and prophylaxis with risperidone

Media:

steroid-induced psychosis in an adolescent treatment and prophylaxis with risperidonesteroid-induced psychosis in an adolescent treatment and prophylaxis with risperidonesteroid-induced psychosis in an adolescent treatment and prophylaxis with risperidonesteroid-induced psychosis in an adolescent treatment and prophylaxis with risperidonesteroid-induced psychosis in an adolescent treatment and prophylaxis with risperidone

http://buy-steroids.org